Anyone try Valium?

Discussion in 'Fibromyalgia Main Forum' started by AC77, May 7, 2003.

  1. AC77

    AC77 New Member

    I have to say that I myself got tunnel vision :-( I always said that benzos were more a like than different. And this is usually true. As I said yesterday, I went to the dr and he gave Valium--a low dose for sleep, and for muscle tension. I have Rx'd it so far many times....that and Ativan (lorazepam), just because those are the mainstays in the hospital setting.

    Anyway, I have been on 1mg Klonpin (clonazepam) up to three times a day and really like it, though it's losings it effect for me, and I wont go any higher, as I feel it already is too high. I have also been on Ativan for panic when I was a kid and during college. It literally saved me and allowed me to be social and outgoing enough in class, though it did effct my memory. And also, a very brief stint with Xanax Rx'd by the college medical facility doctor.

    I never saw much difference, except klonopin was the best for me as far as relaxation and helping me be less anxious.
    Yesterday, I took 5mgs of Valium (equivalant to 0.5mgs of Klonpin aprox) and then took another half, 2.5 mgs at bed.
    I had the most prfound muscle relaxation ever....except when I was in the hospital and was drugged up from a car accident at 21. It was not euphoria but man.....I thought klonopin had muscoskeletal relaxant effects because that's just what is taught and it does.

    I am NOT advocating anyone to go get this drug because it too can be addicting...unless you need it. I am just curious what everyone has found regarding this in comparison to other meds or benzos. I think it might have a place, in low dose PRN for Fibro pain. I am sure many of the folks on here have talken it in the 70s and early 90's when "Mothers Little Helper" was handed out like candy by unknowing doctors. Doctors today dont Rx it really in home setting practices because of the stigma, although that's silly because it is no more addicting than say klonopin and I think Xanax is even more addicting and that is the no #1 prescribed benzo for 10 years straight!
  2. Shirl

    Shirl New Member

    I am one of those who was given Valium in the 70's for sleep. It sure helped with the sleep, but I could not function the following day untill noon. I only took it on 'occasion' after this as I could not afford to be dopy running a Child Care Center!

    I now take 0.25 milligrams of Xanax at 6pm for racing brain syndrome. It calms my over active brain down so that the ZMA and Melatonin can work for sleep, without it I could rewrite 'War and Peace' in a couple of nights with this racing mind of mine.

    I have been taking this same amount of Xanax (never had to up the dose) off and on for 15 years.

    What I like about Xanax and Valium is that it works within half an hour for me if I have a panic attack, or just a stressful situation.
    You don't need to take them everyday, or wait till they get into your system. Its instant relief 'so to speak'!

    I had never thought of taking Xanax for pain (none of the doctors I went to mentioned it either) untill I read in Devin Starlanyl's book that a low dose of Xanax along with an OTC Advil gel capsule will ease the spasms of Fibro.

    It does work quite well, and pretty quickly too. I only do this when the pain is very bad as I have IBS and the Advil often will bring on an attack if I take it too often, although its much better on the stomach than the Motrin.

    I am more inclined to trust the old drugs then the new ones. I think they did more research back then as opposed to what they do now. Just my personal opinion.

    Thanks for the post, I enjoyed reading it, and it is informative.

    Shalom, Shirl







  3. Shirl

    Shirl New Member

    I am so sorry to hear that you have such a terrible time at your age!

    Could you possibly be deficient in magnesium and the B vitamins? I know this sounds simple, but you could have your doctor check this for you.

    You seemed to have a lot of phobias, and magnesium is a natural tranquilizer. It should not have the effect on you that the meds are having.

    I feel so bad for you. The only bad phobia I have is with snakes. I am deadly afraid of them. I have tried to over come this, but even seeing them on tv or in a picture will give me the shakes.

    Where I live they are plentyful, and I learned to shoot a small calibar shotgun as they do get too close to my house sometimes. I will shoot them, but I am still shaking when I do it!

    Your post is fine, and you speak your mind anytime you want . You may find some help letting others know what is bothing you. Sometimes it helps just writing/speaking about what is wrong.

    Take care, and I sure hope you get through this soon.

    Shalom, Shirl

  4. AC77

    AC77 New Member

    You might be having a dyskinetic side-effect from the phenergan (rare). You sound to me as if you have Post Traumatic Stress Disorder and OCD comorbid, in addition to your FMS. I can't diagnosis over a computer....just make a guess. You really need to find what works right for you. Apparently you are a very intelligent woman, who is very socially phobic. There is help put there. Cognitive Behavioral Therapy is a good place to start if you have insurance and there are many free clinics.

    If you can't tolerate meds, you might want to consider high dose inositol, a vitamin supplement that was researched in Israel for many years and found to be as effective as antidepressants. I forget the dose. It is not too uncommon to have a paradoxical effect from valium and so forth. Neurontin is very safe also, have you tried that?
  5. tansy

    tansy New Member

    Was put on diazepam (vallium) years ago for muscle spasms. It worked quite well in the beginning, even made sleeping better but then I began to develope a paradoxical effect. It seemed to be doing quite the opposite - I've had this experience with other similar drug groups, sometimes they just have no effect at all.

    At the time I thought it might have been other drugs I was on, or the nightmare experience I was having in hospital - 3 months of living hell.

    Anyway after being "released" I dropped the diazepam immediately, didn't even bother to reduce my dose gradually. Within 48 hours all bad effects were gone.

    There's another post on this board regarding sleep problems where I asked if others had an opposite effect from malatonin, seems I'm not the only one with a loopy brain!

    Despite my own difficulties with this drug I would not try to stop any one else from using it. Only a small number of patients got truly addicted and had problems withdrawing from it. It's very effective and if it works it should be prescibed, even a short respite from some of our symptoms can make a big difference ot our lives.

    Cheers

    Tansy